Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 42, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 8, 2003, 6:42 AM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2003, 6:42 AM CDT (11:42 UTC)
- Expired
- Apr 8, 2003, 7:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -568 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -259 m²/s²
- 0-3 km storm-relative helicity
- -120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
838 WUUS54 KLCH 081142 SVRLCH LAC099-101-081245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 641 AM CDT TUE APR 8 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA * UNTIL 745 AM CDT * AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF FRANKLIN...MOVING EAST AT 45 MPH. * THIS STORM WILL BE NEAR... CITIES IN THE PATH OF THIS STORM ARE FRANKLIN, CHARENTON, AND BALDWIN SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2993 9162 2978 9156 2985 9118 2997 9126 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:39 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 8, 6:39 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 639 AM CDT TUE APR 8 2003 MAIN SHOWER AND THUNDERSTORM ACTIVITY EXTENDING FROM NEAR COASTAL WATERS NORTHEAST THROUGH ACADIANA. ELSEWHERE HOWEVER...RAINS HAVE DIMINISHED. WILL UPDATE ZONES LOWERING POPS ACROSS THOSE AREAS. PREVIOUS DISCUSSION... EARLY THIS MORNING...LCH 88-D SHOWING CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ACADIANA AND ADJACENT COASTAL WATERS. FURTHER NORTH...LINE OF SHOWERS AND A FEW THUNDERSTORMS OF LESSER INTENSITY ALIGNED ALONG WEAK BOUNDARY ANALYZED BY NCEP AS COLD FRONT. MID LEVEL LOW OVER IOWA PROGGED SIMILARLY BY MODELS TO DROP SOUTH THROUGH THE DAY KICKING NEARLY STATIONARY SURFACE BOUNDARY CURRENTLY BISECTING FORECAST AREA SOUTH AND EAST INTO GULF WATERS. SUFFICIENT POST FRONTAL MOISTURE AND LIFT TO LINGER THROUGH THE MORNING TO MAINTAIN RAIN CHANCE ACROSS THE REGION. SHARPLY DRIER AIR PUNCHES INTO FCST AREA FROM THE NORTHWEST THIS EVENING AS MID LEVEL LOW DROPS SOUTH INTO MID MISSISSIPPI VALLEY. THUS EXPECTING CLEARING SKIES AND BEGINNING OF AN EXTENDED DRY PERIOD AS LOW BEGINS SOUTHEAST AND EAST TREK AND HIGH AMPLITUDE RIDGE BUILDS INTO REGION FROM THE WEST. MARINE FORECASTER WILL ISSUE SMALL CRAFT ADVISORY FOR TODAY AS GRADIENT TIGHTENS WITH INCOMING CAA. WILL ALSO MAKE MENTION OF CAUTION ON AREAS LAKES INLAND. OTHERWISE...WILL SEE COOLER TEMPS ON THE WAY AS 1030+ HIGH DROPS SOUTHEAST INTO REGION. LATEST MEX SUGGESTING RECORD OR NEAR RECORD LOWS POSSIBLE THURSDAY MORNING. .ADJUSTED POINT TEMPS/POPS... KLCH 67 43 64 39 / 20 00 00 00 KBPT 67 42 64 39 / 20 00 00 00 KAEX 64 40 58 36 / 20 00 00 00 KLFT 65 43 63 39 / 60 00 00 00 .LCH...SMALL CRAFT ADVISORY FOR COASTAL WATERS...ATCHAFALAYA BAY TO HIGH ISLAND. FLOOD WATCH IN EFFECT THIS MORNING FOR PORTIONS OF ACADIANA...LAZ044-045-052>055. MARCOTTE
Hazardous weather outlook, Apr 8, 5:31 AM CDT, 1 hour 11 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT TUE APR 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL END ACROSS SOUTH CENTRAL LOUISIANA THIS MORNING AS A COLD FRONT SWEEPS ACROSS THE REGION. A FLOOD WATCH IS IN EFFECT FOR THIS AREA WHERE HEAVY RAINS FELL MONDAY. THE RAINS ARE EXPECTED TO END BY MID MORNING AT WHICH TIME THE WATCH WILL BE CANCELLED. ELSEWHERE ACROSS THE FORECAST AREA...A DRY WEATHER PATTERN CAN BE EXPECTED. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... STRONG HIGH PRESSURE WILL MAINTAIN A DRY WEATHER PATTERN. UNSEASONABLY COOL TEMPERATURES WILL FILTER INTO THE REGION WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS MORNING ACROSS SOUTH CENTRAL LOUISIANA..
In the hours before
Local storm report, Apr 8, 2:44 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0244 AM CDT TUE APR 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MORGAN CITY LA 1.75 IN HAIL
04/08/03 ST. MARY
0200 AM NEW IBERIA LA 1.75 IN HAIL
04/08/03 IBERIA
JTLocal storm report, Apr 8, 4:52 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0452 AM CDT TUE APR 08 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM PORT ARTHUR TX 0.88 IN HAIL
04/08/03 JEFFERSON
0320 AM PORT ARTHUR TX 0.88 IN HAIL
04/08/03 JEFFERSON
0320 AM PORT ARTHUR TX 0.88 IN HAIL
04/08/03 JEFFERSON
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 66 min |
| Apr 8, 1:49 AM CDT | Severe Thunderstorm Warning | LCH | Iberia | 56 min |
| Apr 8, 3:54 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 66 min |
| Apr 8, 7:53 AM CDT | Flash Flood Warning | LCH | St. Mary | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.